Haifa Elderly Resident Suffers Severe Reaction to Topical Treatment
An 83-year-old Haifa resident battling severe skin rashes and intense itching after topical chemotherapy is evaluated by medical specialists.

An 83-year-old resident of Haifa has been suffering from severe itching and skin changes for months, leading her family to seek alternative advice online after exhausting standard dermatological consultations. The patient's daughter shared details of her mother's condition on social media, prompting an examination of the case by medical experts.
The ordeal reportedly began with symptoms in the legs before spreading across the body, including the face. Although a pest control specialist was previously called to the home after bedbugs were discovered, the severe itching and bleeding sores persisted regardless of the treatment.
Medical Treatment and Aggressive Reactions
The patient was subsequently examined by community dermatologists and prescribed a topical cream containing a chemotherapeutic agent, typically used for pre-cancerous skin lesions caused by sun damage. While the medication targets abnormal cells, it frequently triggers an inflammatory response characterized by redness, peeling, and skin lesions.
After two weeks without clinical improvement, the patient consulted her health maintenance organization physician, who advised discontinuing the ointment and switching to an alternative treatment. However, the condition continued to spread, with new spots appearing on the abdomen and face.
Dermatological Assessment
Dr. Lehavit Akerman, a specialist in dermatology, noted that while a definitive diagnosis cannot be made from photographs alone, the patient's severe skin reaction is consistent with the aggressive nature of the topical chemotherapy. Elderly patients often possess delicate skin that is highly susceptible to injury and requires extended recovery periods.
At the same time, specialists emphasize that the local reaction to the ointment does not fully account for the widespread itching across the entire body. Additional contributing factors may include allergic reactions to medications, skin sensitivity to external allergens, severe dryness, or lingering effects from the household pest infestation. Medical professionals recommend comprehensive diagnostic evaluations to differentiate between localized treatment side effects and systemic dermatological conditions.





